I’ve given some more thought to it, wondering if I should perhaps curtail my use of prednisone even more so than I have in the past and be extremely cautious when doing things like taking medication in general (doing it on a full stomach, for instance, or with food), but then I literally remember not being able to stop vomiting for three and a half days afraid that I was actually going to have to go to the emergency room because it would not stop and holding down water was a Herculean task that did not always end well. Luckily, all of this stopped just before it got to that point… but I continue to remember the pain that I was in. I realize now that my body may not be able to tolerate prednisone at all, what with these side effects that are not mild. I had a localized Staph infection on my leg that has almost completely gone away now, although some of that may have been due to blind luck because almost anyone else would have put me on IV antibiotics for the… severity of the wound that it left. And then I had an actual stomach infection that was unlike anything that I have ever experienced. I was nauseous. I was also in pain. It incapacitated me. It also frightened me, too.
And I know that I don’t ever want to be in pain like that, or suffer like that, any more.
The common denominator in both of these things was that I was on the “high” dose of prednisone, getting ready to taper down to a slightly lower dose when these things happened. They happened despite my best efforts to make them not happen. Prednisone can also lower the amount of stomach lining that you have, and in a susceptible person (I took NSAIDs with this after having eaten some food, one dose of Ibuprofen followed by a dose of aspirin as soon as I could for a migraine that I happened to be having… I wanted to see what my body’s reaction would be to them, and it did not disappoint in the bad way), that can be bad. In my case, it was bad, alright. And like I’ve already mentioned, it’s not something that I want to go through again.